We report influenza-induced rhabodmyolysis and congestive heart failure after high-dose therapy and hematopoietic stem cell transplantation for malignant lymphoma. Four months after autologous peripheral blood stem cell transplantation for the treatment of malignant lymphoma, a 65-year-old Japanese man developed acute congestive heart failure requiring artificial ventilation and rahbdomyolysis. Since influenza A virus was documented from his nasal cavity, he was diagnosed as rhabdomyolysis and congestive heart failure induced by influenza A infection. Neuraminidase inhibitor (oseltamivir 150 mg/day for 5 days) was administrated, and heart failure and respiratory status were improved. Our experience suggests that early treatment with neuraminidase inhibitor may improve the clinical outcome of influenza-induced rhabdomyolysis and congestive heart failure.
|Number of pages||4|
|Publication status||Published - Nov 2003|
All Science Journal Classification (ASJC) codes
- Internal Medicine